MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER
Model Number 39539
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the tip looked separated the chronic total occlude target lesion was located in the moderately tortuous and moderately calcified superficial femoral artery.A truepath device was selected for use.During procedure, the device was pushed and pulled in accordance with the lamp.Consequently, it seemed like the gold tip housing of the device was separated under fluoroscopy.However, the radiopaque tip of the device cannot be seen on the screen because it was transparent.The device was then simply pulled out from the patient's body and there were no fragments of the device left inside.No complications reported and there were no injury to the patient.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a truepath device.The control unit, motor housing, working length, tip housing/tip were visually examined.There was damage to the proximal end of the coil of the tip.The tip was stretched and the distal end of the coil of the tip was separated from the hypotube/tip housing and uncoiled; however, the tip was attached and jammed into the tip housing.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported event, as the distal end of coil of the tip was separated from the housing.The location of the separation and the confirmed damage, indicates that the detached coil was due to the usage of the device and advancing the device in the 100% stenosed lesion.
 
Event or Problem Description
It was reported that the tip looked separated.The chronic total occluded target lesion was located in the moderately tortuous and moderately calcified superficial femoral artery.A truepath device was selected for use.During procedure, the device was pushed and pulled in accordance with the control unit.Consequently, it seemed like the gold tip housing of the device was separated under fluoroscopy.However, the radiopaque tip of the device cannot be seen on the screen because it was transparent.The device was then simply pulled out from the patient's body and there were no fragments of the device left inside.No complications reported and there were no injury to the patient.

Brand Name
TRUEPATH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8433550
Report Number2134265-2019-02663
Device Sequence Number11411540
Product Code PDU
UDI-Device Identifier08714729820284
UDI-Public08714729820284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2020
Device Model Number39539
Device Catalogue Number39539
Device Lot Number0022112543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/24/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: PROMINENT RAPTOR; GUIDE CATHETER: PROMINENT RAPTOR; GUIDE CATHETER: PROMINENT RAPTOR